Could Fred argue without Wilma? Could Abbott do 'Who's On First' without Costello? Would Clyde be as effective without Bonnie? Would Bill have a great marriage without Hillary? Sometimes combinations are very unpleasant but there are reasons for the pairing. Peg and Riba are such a combination. Kind like kick with a punch. Stay with the program.
The percentage of SVR with interferon alone is very low. I forget the actual number, but I think it is in the order of <20%. So, as bad as it is, you have to stick with it if you want a real chance of getting rid of the virus.
What is your genotype, stage of liver damage, and what week of treatment are you in? Also, what was your pre-tx viral load and have you tested during treatment yet?
I ask because some newer studies suggest riba may be less important under specific circumstances although I'd never advise anyone to cut down unless necessitated by their side effects.
Also, mine as well ask what was your pre-treatment hemoglobin and what is it now. If most of your symptons are being caused by riba-induced (hemolytic) anemia, then you might speak to your doc about the helper drug Procrit (epo). Meanwhile, some of your sides may be treatable, but you were not specific which ones you're having, other than feeling "bad".
IF it were possible to successfully do treatment without taking ribavirin (or even by taking less than weight based) we all would have done so. Some of us have suffered dreadful side effects from it however it is necessary, it's a one two punch and that combo treatment can save your life.
Hve your hemoglobin checked to see if you are getting anemic. If so there are meds you can take that will help raise your red blood cells back up again.
The rash is fairly common - use a nice thick lotion to keep your skin hydrated and use it several times a day. Don't stop when the rash starts to abate or it will come right back.
It's good news that your liver enzymes have equaled out but it means nothing to the virus...if there is one left it will come back immediately. Only the PCR test can tell you if the virus is not detectible and if that is the case you need to continue treatment for the duration prescribed by your physician in order to make sure they are all really gone. Just beacuse they are not detecible does not mean that they are necessarily gone completely.
Unfortunately these are just things that you have to do to get to SVR. There are no 'shortcuts' and this is chemo you won't feel all that great but it can and does work.
To stay on top of it all you have to manage the side effects the best you can - there are rescue drugs, potions, creams, that help you stay on the programme. I wanted to give up - still do - but it would be a waste of the torture I have already gone through. But, as others have said, we can give you more info if we have a clearer picture of your individual case.
I am on my second week of 180mcg of pegasus a week and 800mg of copegus a day. So far I have not had any horrible side effects like I have read about. The worst I had was last week a few hours after my first shot I had a annoying headache that lasted about 5 days and I'm not sleeping to well at night. I was just wondering if anyone has had the same reaction as I do and if it will stay this way.
I'm into week 12 of the program and feeling a lot better so hang in there and it WILL get better. At this date, I gather your into about week 4. Hope the headaches have dissipated and your sort of getting use to the "side effects". It does get better!!!
Good Luck and keep going for it!!!